MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T PLUS THORA/PARA, 5 FR; NEEDLE, CATHETER

CAREFUSION, INC SAFE-T PLUS THORA/PARA, 5 FR; NEEDLE, CATHETER
Model Number TPT1005SP
Medical Device Problem Codes Disconnection (1171); Material Separation (1562)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4): initial emdr submission.A follow up emdr will be submitted if additional information becomes available.
 
Event or Problem Description
Material no.: tpt1005sp, batch no.: 0001381128.It was reported that when removing the metal stylet, the ball valve and membrane mechanism pulled out of the 3 way housing.Per attached form: per the physician: "after puncture, when removing the metal stylet, the ball valve and membrane mechanism pulled out of the 3way housing.This allowed air to travel quickly into the pleural space.I was not able to cover it with my finger due to its irregular shape, and it took me a moment to turn the 3way to closed position." customer response: please confirm whether or not there was any patient impact.Patient developed a moderate pneumothorax.Do you have photos showing the reported issue? pictures attached.What procedure was being done when the reported issue occurred? thoracentesis.Please use the attached pre-paid shipping label to return instrument for investigation.The device was not saved.
 
Additional Manufacturer Narrative
Revising from product problem to adverse event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Dhr review did not identify any issues during the manufacture of tpt1005sp lot 0001381128, the investigation was able to confirm the reported failure mode ¿disconnected¿ utilizing the provided photographs.However, no sample was provided for evaluation and the photographs provided did not provide enough clarity to determine where and how the device broke.As a result, a probable root cause could not be determined.Since no probable root cause could be identified, no actions will be implemented at this time.The complaint will be entered into the complaint management system and will be tracked & trended for future occurrences.
 
Event or Problem Description
Material no.: tpt1005sp; batch no.: 0001381128.It was reported that when removing the metal stylet, the ball valve and membrane mechanism pulled out of the 3 way housing.Per attached form: per the physician: "after puncture, when removing the metal stylet, the ball valve and membrane mechanism pulled out of the 3way housing.This allowed air to travel quickly into the pleural space.I was not able to cover it with my finger due to its irregular shape, and it took me a moment to turn the 3way to closed position." customer response: please confirm whether or not there was any patient impact.Patient developed a moderate pneumothorax.Do you have photos showing the reported issue? pictures attached.What procedure was being done when the reported issue occurred? thoracentesis.Please use the attached pre-paid shipping label to return instrument for investigation.The device was not saved.

Brand Name
SAFE-T PLUS THORA/PARA, 5 FR
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key11119794
Report Number1625685-2020-00099
Device Sequence Number14465776
Product Code PXI
UDI-Device Identifier10885403220869
UDI-Public(01)10885403220869
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberTPT1005SP
Device Catalogue NumberTPT1005SP
Device Lot Number0001381128
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer11/30/2020
05/21/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/25/2021
05/21/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;